Q. My mom feels dizzy and weak with diabetes medicine. What to do?

Answered by
Dr. Sandeep V Nair
and medically reviewed by iCliniq medical review team.
Published on May 25, 2016

Hi doctor,

My mother is 53 years old. She is a diabetic and under medication. Her list of medications is as follows: For diabetes, Glyciphage SR 1 gm (1-0-1) and Volibo 0.2 (0-1-0). For cholesterol, Stator 10 (0-0-1) and for stamina, Stamina-OD (1-0-0). Under medication, her sugar levels before food and after food are 103 to 160 and 190 to 200 respectively. While not having the medicine, the level is 210 before food. The issue now is with the medicine. Whenever she takes the diabetes medicine, she is getting tired, feeling dizzy with overall mental and physical weakness and literally wants to be on bed. At times, she is frustrated as well. Please advice what we should do.

Dr. Sandeep V Nair

Diabetology General Medicine Internal Medicine
#

Hi,

Welcome to icliniq.com.

  • As I can gather from the details given, your mother is having uncontrolled blood sugar value. The possible reasons might be lack of exercise and poor diet control.
  • The target blood sugar values that your mother should attain are between 100 and 130 before food and between 140 and 180 after food. Anything outside this range is abnormal and needs intervention.
  • May I suggest daily half an hour walking and ask her to avoid sugar, jaggery, honey and dates in her diet.
  • Let her check the sugar level after three weeks of such a diet and exercise. If still sugar is out of range then consult the doctor for hiking up the dose.

For further classification consult a diabetologist online --> https://www.icliniq.com/ask-a-doctor-online/diabetologist

Hi doctor,

My mother is fine while not having the medicines. If she consumes the said medicine, she is facing the issues that I had mentioned in my question. Our query is only the way the medicines act on her.

Dr. Sandeep V Nair

Diabetology General Medicine Internal Medicine
#

Hi,

Welcome back to icliniq.com.

  • The values of blood sugar given are while she was taking the medicines, right?
  • She is not having hypoglycemia that is low blood sugar due to medicines.
  • It is unlikely that the medicines are causing the dizziness and physical weakness.
  • However, if still you believe it is due to the medicines then you can try a different combination as mentioned below.
  1. Take Tab Glyciphage 1000 SR (Metformin) at night.
  2. Take Volibo 0.3 (not 0.2) - Voglibose twice daily that is with breakfast and lunch.
  • Let her continue with this regimen for three weeks and then check the blood sugars both FBS (fasting blood sugar) and PPBS (postprandial blood sugar).

Revert back after three weeks to a diabetologist online --> https://www.icliniq.com/ask-a-doctor-online/diabetologist


Related Video
Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


My husband had five episodes of hypoglycemia in a single day. What could be causing all these?

Query: Hi doctor, My husband has type 1 diabetes. He has had no Insulin today but has had five hypos today, and his sugar levels are dropping again. He had his regular food all day, drank juice and cans of coke. He has not done anything different to any other day and also has not been stressed either. He t...  Read Full »

Diabetes and Eyes

Article Overview: Diabetes is one of the leading cause for permanent blindness. It is very essential for us to know to avoid the complications of diabetes. Micro-vascular complications will involve eyes, kidneys and nerves in common. But early detection and prevention will avoid permanent disability. Read Article


Dr. Pratap Vgm
Diabetologist

"EYES are the most beautiful organs created by nature which enables us to have vision. It is very important factor for individuals to be independent in their life" Diabetes is a metabolic syndrome entity which is characterized by hyperglycemia, high blood pressure and dyslipedemia. It causes variou...  Read Article

What are the reasons for hypoglycemia?

Query: Hi doctor, My mother has been suffering from diabetes for three years. She is 61 years old and weighs 40 kg. She was on Gemer-1. Early morning around 5 AM, she often complains of excessive sweating and weakness. Sweating stops after taking tea, biscuit or sugar. She has stopped taking medication for...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Diabetologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.